If you are allergic to ethacrynic acid can you be allergic to Lasix? Symptoms are bad taste in mouth when eating and can't eat as well as some abdominal pain at times. My mother went through this last year when placed on Ethacrnic acid and when taken off appetite came back. She had lost over 20 lbs. Now she is on Lasix since Nov and having same symptoms. She is also allergic to sulfa.
There is no cross-reactivity between Ethacrynic acid and Lasix (Furosemide). These drugs are both in the same family of medications known as Loop Diuretics and are more commonly known as a “water pill” because they cause an increase in the excretion of urine and electrolytes. There are different types of allergic reactions to medications known as hypersensitivities and symptoms can range from a skin rash to swelling and inflammation of the throat causing difficulty breathing and even death. Allergies to medications can occur upon exposure or can be a delayed response up to 48 hours after exposure. The symptoms you are describing are not that of an allergy but a side effect that can be experienced when taking these medications. Ethacrynic acid has the listed side effects of possibly causing GI irritation, diarrhea, anorexia, abdominal pain, and dysphagia (difficulty swallowing) but does say how frequent these side effects are but side effects are usually mild and not very common (usually less than 10%). Lasix (Furosemide) has the listed side effects of possibly causing anorexia, constipation, cramping, diarrhea, nausea, oral and gastric irritation, and vomiting and again does not list the frequency. However, you mentioned an allergy to sulfa drugs; Lasix (Furosemide) has a sulfonamide in its structure and there is a concern of possible allergic reactions in a person with a Sulfa allergy. However, if she has taken the medication and only is experiencing gastrointestinal difficulties, this is not a concern about an allergic response to the medication. To resolve some of the gastrointestinal complaints, Lasix (Furosemide) should be taken with food or a glass of milk however; this can affect the diuretic effects of the medication. I would discuss the side effect with your doctor and see if there is a possibility that the medication can be changed.
She is in a NH and they don't think it is meds, Everything is anxiety. So they put her on buspar and Lexapro. I have a medical background and they think I think the worse cause I know about medicine. I wanted a pharmacist opinion. Meanwhile everytime she puts food in her mouth it taste bad and she spits it out. I understand that anxiety and depression can also cause these symptoms, but I wanted to make sure it wasn't her meds.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.